Alert archive / New Mexico / Wind Advisories in 2007
Wind Advisory 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 26, 2007, 1:36 PM MST for Lea County, New Mexico. It took effect at Dec 27, 2007, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2007, 1:36 PM MST (20:36 UTC)
- In effect from
- Dec 27, 2007, 8:00 AM MST
- Expired
- Dec 27, 2007, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 262036 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CST WED DEC 26 2007 ...WIDESPREAD HIGH WINDS ARE EXPECTED THURSDAY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...THEWESTERN PERMIAN BASIN...THE UPPER TRANS PECOS...AND THE DAVIS MOUNTAINS... .AN UPPER LOW WILL PASS ACROSS NORTHERN NEW MEXICO AND THE TEXAS PANHANDLE THURSDAY PLACING A BAND OF VERY STRONG MID LEVEL WINDS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THIS WILL RESULT IN HIGH WINDS DEVELOPING IN THE GUADALUPE AND DAVIS MOUNTAINS THURSDAY MORNING AND SPREADING EAST INTO THE ADJACENT PLAINS BY LATE THURSDAY MORNING. THIS SYSTEM HAS TO THE POTENTIAL TO BE SIGNIFICANT WITH GUSTS OF 70 TO 80 MPH IN THE MOUNTAINS...AND WITH GUSTS OF 45 TO 60 MPH IN THE PLAINS. HIGH WINDS MAY RESULT IN LOCALIZED BLOWING DUST REDUCING VISIBILITIES TO 1 MILE. NMZ027-TXZ258-271215- /O.CON.KMAF.HW.W.0041.071227T0600Z-071228T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 136 PM MST WED DEC 26 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY... HIGH WEST WINDS DEVELOPING TONIGHT AND THURSDAY WILL GUST TO 60 MPH IN MOST LOCATIONS...HOWEVER GUST OF 70 TO 80 MPH WILL BE POSSIBLE IN FAVORED LOCATIONS...LIKE GUADALUPE PASS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ TXZ074-271215- /O.CON.KMAF.HW.W.0041.071227T0600Z-071228T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 236 PM CST WED DEC 26 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST THURSDAY NIGHT... HIGH WEST WINDS DEVELOPING TONIGHT AND THURSDAY WILL GUST TO 70 MPH ABOVE 6000 FT IN THE DAVIS MOUNTAINS. BELOW 6000 FT WINDS GUSTING TO 40 TO 55 MPH CAN BE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ NMZ028-TXZ057-058-271215- /O.CON.KMAF.HW.W.0041.071227T1500Z-071228T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 236 PM CST WED DEC 26 2007 /136 PM MST WED DEC 26 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... HIGH WINDS WILL DEVELOP THURSDAY WITH SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ NMZ029-033-034-271215- /O.NEW.KMAF.WI.Y.0018.071227T1500Z-071228T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL 136 PM MST WED DEC 26 2007 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST THURSDAY. WEST WINDS OF 25 TO 35 MPH WITH GUST TO AROUND 50 MPH ARE EXPECTED TO DEVELOP LATE MORNING AND EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. AKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$
3 follow-up statements
000 WWUS74 KMAF 271106 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 506 AM CST THU DEC 27 2007 ...WIDESPREAD HIGH WINDS ARE EXPECTED THURSDAY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS... THE WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS...AND THE DAVIS MOUNTAINS... .AN UPPER LOW WILL PASS ACROSS NORTHERN NEW MEXICO AND THE TEXAS PANHANDLE TODAY...PLACING A BAND OF VERY STRONG MID LEVEL WINDS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THIS WILL RESULT IN HIGH WINDS DEVELOPING IN THE GUADALUPE AND DAVIS MOUNTAINS THIS MORNING AND SPREADING EAST INTO THE ADJACENT PLAINS BY LATE THURSDAY MORNING. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT WIND GUSTS OF 75 TO 85 MPH IN THE MOUNTAINS...AND GUSTS OF 45 TO 60 MPH IN THE PLAINS. HIGH WINDS MAY RESULT IN LOCALIZED BLOWING DUST REDUCING VISIBILITIES TO 1 MILE. NMZ027-TXZ258-280000- /O.CON.KMAF.HW.W.0041.000000T0000Z-071228T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 406 AM MST THU DEC 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... SOUTHWEST TO WEST WINDS WILL INCREASE TO 45 TO 55 MPH IN THE GUADALUPE MOUNTAINS THIS AFTERNOON...WHICH WILL PERSIST THROUGH THE EVENING. GUSTS AS HIGH AS 85 MPH WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ TXZ074-280000- /O.CON.KMAF.HW.W.0041.000000T0000Z-071228T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 506 AM CST THU DEC 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... SOUTHWEST TO WEST WINDS WILL INCREASE TO 45 TO 55 MPH IN THE DAVIS MOUNTAINS ABOVE 6000 FEET THIS AFTERNOON...WHICH WILL THEN PERSIST THROUGH THE EVENING. GUSTS AS HIGH AS 75 MPH WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ NMZ028-TXZ057-058-280000- /O.CON.KMAF.HW.W.0041.071227T1500Z-071228T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 506 AM CST THU DEC 27 2007 /406 AM MST THU DEC 27 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... SOUTHWEST TO WEST WINDS WILL INCREASE TO THE 35 TO 45 MPH RANGE BY THIS AFTERNOON. GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE. WIND SPEEDS SHOULD DIMINISH TO THE 20 TO 30 MPH RANGE AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ NMZ029-033-034-280000- /O.CON.KMAF.WI.Y.0018.071227T1500Z-071228T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL 406 AM MST THU DEC 27 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO DEVELOP BY LATE THIS MORNING OR EARLY THIS AFTERNOON. WIND SPEEDS SHOULD DIMINISH TO THE 20 TO 30 MPH RANGE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$
000 WWUS74 KMAF 271605 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1005 AM CST THU DEC 27 2007 ...WIDESPREAD HIGH WINDS ARE EXPECTED TODAY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS... THE WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS...AND THE DAVIS MOUNTAINS INCLUDING THE MARFA PLATEAU... .AN UPPER LOW WILL PASS ACROSS NORTHERN NEW MEXICO AND THE TEXAS PANHANDLE TODAY...PLACING A BAND OF VERY STRONG MID LEVEL WINDS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THIS WILL RESULT IN HIGH WINDS DEVELOPING IN THE GUADALUPE AND DAVIS MOUNTAINS THIS MORNING AND SPREADING EAST INTO THE ADJACENT PLAINS BY LATE THIS MORNING. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT WIND GUSTS OF 75 TO 85 MPH IN THE MOUNTAINS...AND GUSTS OF 45 TO 60 MPH IN THE PLAINS. HIGH WINDS MAY RESULT IN LOCALIZED BLOWING DUST REDUCING VISIBILITIES TO 1 MILE. NMZ027-TXZ258-280000- /O.CON.KMAF.HW.W.0041.000000T0000Z-071228T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 905 AM MST THU DEC 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... SOUTHWEST TO WEST WINDS WILL INCREASE TO 45 TO 55 MPH IN THE GUADALUPE MOUNTAINS THIS AFTERNOON...WHICH WILL PERSIST THROUGH THE EVENING. GUSTS AS HIGH AS 85 MPH WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ TXZ074-280000- /O.CON.KMAF.HW.W.0041.000000T0000Z-071228T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1005 AM CST THU DEC 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... SOUTHWEST TO WEST WINDS WILL INCREASE TO 45 TO 55 MPH IN THE DAVIS MOUNTAINS ABOVE 6000 FEET THIS AFTERNOON...WHICH WILL THEN PERSIST THROUGH THE EVENING. GUSTS AS HIGH AS 75 MPH WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ NMZ028-TXZ057-058-280000- /O.CON.KMAF.HW.W.0041.000000T0000Z-071228T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 1005 AM CST THU DEC 27 2007 /905 AM MST THU DEC 27 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... SOUTHWEST TO WEST WINDS WILL INCREASE TO THE 35 TO 45 MPH RANGE BY THIS AFTERNOON. GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE. WIND SPEEDS SHOULD DIMINISH TO THE 20 TO 30 MPH RANGE AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ TXZ080-280000- /O.EXA.KMAF.WI.Y.0018.000000T0000Z-071228T0000Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 1005 AM CST THU DEC 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO DEVELOP BY LATE THIS MORNING OR EARLY THIS AFTERNOON. WIND SPEEDS SHOULD DIMINISH TO THE 20 TO 30 MPH RANGE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ NMZ029-033-034-280000- /O.CON.KMAF.WI.Y.0018.000000T0000Z-071228T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL 905 AM MST THU DEC 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO DEVELOP BY LATE THIS MORNING OR EARLY THIS AFTERNOON. WIND SPEEDS SHOULD DIMINISH TO THE 20 TO 30 MPH RANGE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$
000 WWUS74 KMAF 272100 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CST THU DEC 27 2007 ...HIGH WINDS ARE WORKING EAST ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...INTO THE SOUTHEAST NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS...AND THE MARFA PLATEAU... .AN UPPER LOW PASSING ACROSS NORTHERN NEW MEXICO AND THE TEXAS PANHANDLE HAS RESULTED IN THE DEVELOPMENT OF STRONG WINDS ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND WEST TEXAS. THESE HIGH WINDS WILL PERSIST INTO THE EVENING IN THE GUADALUPE AND DAVIS MOUNTAINS. IN LOWLANDS THESE WINDS WILL DIMINISH AROUND SUNSET. ALSO THESE HIGH WINDS MAY RESULT IN LOCALIZED AREAS OF BLOWING DUST REDUCING VISIBILITIES AS LOW AS 1 MILE. NMZ027-TXZ258-280600- /O.CON.KMAF.HW.W.0041.000000T0000Z-071228T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 200 PM MST THU DEC 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... SOUTHWEST TO WEST WINDS OF 40 TO 55 MPH IN THE GUADALUPE MOUNTAINS WITH GUSTS OF 70 TO 80 MPH...ESPECIALLY IN FAVORED LOCATIONS...CAN BE EXPECTED THROUGH THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ TXZ074-280600- /O.CON.KMAF.HW.W.0041.000000T0000Z-071228T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 300 PM CST THU DEC 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... SOUTHWEST TO WEST WINDS OF 40 TO 50 MPH ARE EXPECTED IN THE DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH THE EVENING. GUSTS NEAR 65 MPH WILL BE POSSIBLE THIS AFTERNOON AND EVENING. BELOW 6000 FT WIND GUSTS TO 45 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ NMZ028-TXZ057-058-280000- /O.CON.KMAF.HW.W.0041.000000T0000Z-071228T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 300 PM CST THU DEC 27 2007 /200 PM MST THU DEC 27 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH WILL DIMINISH NEAR SUNSET. THEREAFTER WIND SPEEDS SHOULD DIMINISH TO THE 20 TO 30 MPH RANGE AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ NMZ029-033-034-TXZ080-280000- /O.CON.KMAF.WI.Y.0018.000000T0000Z-071228T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- MARFA PLATEAU- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...MARFA 300 PM CST THU DEC 27 2007 /200 PM MST THU DEC 27 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE POSSIBLE THIS EVENING. WIND SPEEDS SHOULD DIMINISH TO THE 20 TO 30 MPH RANGE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 1:07 PM MST, 29 minutes earlier.
Area forecast discussion, Dec 26, 1:07 PM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CST WED DEC 26 2007
.DISCUSSION...
NWLY SFC WIND ACRS PB IN WAKE OF PASSING TROF/COLD FRONT WILL
TURN SLY THIS EVENING AS SFC PRESSURE FALLS COMMENCE AHEAD
DEEPENING MID LEVEL TROF ACRS GREAT BASIN REGION. SLY LLJ NEAR
40KTS TO DEVELOP ACRS PB BY 12Z. AS UPPER LOW MOVES THRU THE 4
CORNERS REGION AROUND 12Z SFC LOW PRESSURE TO W WILL KEEP LOW
LEVEL WINDS BACKED ACRS MOST OF THE AREA THRU 15Z. BY 18Z ASSOCD
PACIFIC COLD FRONT/WIND SHIFT WILL HAVE MOVED E OF THE MTNS WITH
VERY DRY AIR SPREADING EWD. IMPRESSIVE 7H-5H SPEED MAX IN BASE OF
TROF WILL MOVE ACRS THE CWFA...100-105KTS AT 5H AND 40-50KTS AT
7H. NAM FCST SOUNDINGS NOT SURPRISING REVEALS DRY ADIABATIC LAYER
SFC-7H AT KMAF/KFST AND GUSTY WINDS 40-45 MPH EXPECTED ACRS THE
PB AFTER 2 PM. NEEDLESS TO SAY WINDS WILL HOWL THRU THE MTNS.
ONSET IS A LITTLE DIFFICULT DUE TO GENERAL LARGE SCALE LIFT AHEAD
OF TROF AXIS. XSCT THRU GDP MTNS INDICATES 30KTS BELOW MTN TOP
LEVEL BY 09Z WITH 40KT BLO MTN TOP BY 12Z. STRONGEST SUBSIDENCE
NOT FCST UNTIL 21Z AND WILL KEEP HIGH WARNING POSTED IN THE MTNS
UNTIL 06Z. HIGH WIND WARNING FOR THE EDDY CO. PLAINS...UPPER
TRANS PECOS...VAN HORN THRU 00Z STILL LOOKS GOOD ALSO. ALTHOUGH
BEST MSLP GRADIENT DOESN/T MOVE INTO THE WRN AREAS UNTIL AFTER 21Z
MIXED LAYER WIND FROM NAM SOUNDING AT KCNM ARE 35KTS WITH A MOS
AVERAGE WIND OF 31KTS. HAVE OPTED TO ISSUE WIND ADVISORY FOR LEA
COUNTY FOR THURSDAY AND MAY NEED TO EVENTUALLY INCLUDE WRN PB.
EVEN THOUGH W WIND ISN/T THE MOST FAVORED DIRECTION FOR BLDU
EXPECT THAT THERE WILL BE AREAS OF BLDU IN THE AFTERNOON. TEMP
FCST IS SOMEWHAT DIFFICULT AS ATMOSPHERE COOLS WITH PASSING TROF...
BUT LOW LEVELS WILL WARM WITH DOWNSLOPE. NO DOUBT IT WILL BE
WARMEST ACRS LOWLANDS OF TRANS PECOS WHERE REMNANTS OF 85H
THERMAL RIDGE WILL BE. AFTER A COOL DAY FRIDAY BEHIND THE TROF
AFTERNOON TEMPS WILL BE TRENDING UPWARD SAT-MON WITH LOW LEVEL
THERMAL RIDGING. THEREAFTER COLD AIR WILL SLOWLY FILTER INTO W TX
WITH MID LEVEL RIDGING TO W FAVOR FROPA.
&&
.FIRE WEATHER...
HIGH WINDS ARE STILL EXPECTED TO DEVELOP ACRS SE NM/W TX THURSDAY
WITH THE TRANS PECOS...ESPECIALLY IN THE LOWLANDS WHERE THE
WARMEST AND DRIEST CONDITIONS ARE EXPECTED. FIRE WX WATCH HAS
ALREADY BEEN ISSUED FOR THURSDAY FOR THE UPPER TRANS
PECOS...INCLUDING VAN HORN...DAVIS MTNS...THE MRF AREA...FT.
STOCKTON AREA...AND THE BIG BEND. THERE WILL BE VERY LOW DWPNT
AIR THAT WILL SPREAD E ACRS OF THE AREA...HOWEVER TEMPS IN THE GDP
MTNS AND ACRS SE NM PLAINS ARE EXPECTED TO BE TOO COOL TO RESULT
IN RH/S 15 PCT OR BLO. CONCERNED THAT WRN PB WILL BE ABLE TO FALL
BLO 15 PCT AND WILL INCLUDE THEM IN THE WATCH ALSO. HAINES INDICES
OF 4 FROM DAVIS/GLASS MTNS TO 5 S INTO THE BIG BEND. HEADLINER HAS
PLACED ON WFO MIDLAND INTERNET SITE THAT GRAPHICALLY DEPICTS THIS
AND INCLUDES BURN BAN MAP.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 34 55 25 51 / 0 0 0 0
CARLSBAD NM 27 50 22 51 / 0 0 0 0
DRYDEN TX 32 59 31 59 / 0 0 0 0
FORT STOCKTON TX 35 59 29 56 / 0 0 0 0
GUADALUPE PASS TX 27 45 21 45 / 0 0 0 0
HOBBS NM 27 50 20 50 / 0 0 0 0
MARFA TX 22 55 18 50 / 0 0 0 0
MIDLAND INTL AIRPORT TX 30 55 23 50 / 0 0 0 0
ODESSA TX 31 54 26 50 / 0 0 0 0
WINK TX 30 56 22 53 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
WIND ADVISORY FROM 8 AM TO 5 PM MST THURSDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...NORTHERN LEA COUNTY...SOUTHERN
LEA COUNTY.
HIGH WIND WARNING FROM 8 AM TO 5 PM MST THURSDAY FOR THE
FOLLOWING ZONES...EDDY COUNTY PLAINS.
TX...FIRE WEATHER WATCH FROM 9 AM TO 9 PM CST THURSDAY FOR THE
FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE MOUNTAINS
AREA...LOVING...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO
MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 9 AM TO 6 PM CST THURSDAY FOR THE
FOLLOWING ZONES...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
&&Hazardous weather outlook, Dec 26, 12:06 PM MST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 106 PM CST WED DEC 26 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 106 PM CST WED DEC 26 2007 /1206 PM MST WED DEC 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT OVERNIGHT FOR THE DAVIS AND GUADALUPE MOUNTAINS FOR WINDS GUSTING UP TO 65 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WARNING IS IN EFFECT FOR THE DAVIS AND GUADALUPE MOUNTAINS...THE EDDY COUNTY PLAINS...THE VAN HORN AREA AND THE HIGHWAY 54 CORRIDOR...AND FOR THE UPPER TRANS PECOS REGION. DAMAGING WESTERLY WINDS GUSTING UP TO 80 MPH ARE POSSIBLE THROUGH THE MOUNTAINS...WITH GUSTY WINDS UP TO 60 MPH POSSIBLE ACROSS THE ADJACENT PLAINS THURSDAY INTO THURSDAY EVENING. IN ADDITION...VERY DRY AIR WILL COMBINE WITH THESE STRONG WINDS TO PRODUCE CRITICAL RED FLAG FIRE WEATHER CONDITIONS...WITH WIND SPEEDS ABOVE 20 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT...ACROSS THE WESTERN PORTIONS OF THE TEXAS PERMIAN BASIN...THE TRANS PECOS AND BIG BEND REGIONS...PRESIDIO AND JEFF DAVIS COUNTIES...AND THE MAJORITY OF CULBERSON COUNTY EXCLUDING THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:15 AM MST | High Wind Warning | MAF | Eddy | 44 hr |
Nearby
Wind Advisories in New Mexico, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.